Alert archive / Missouri / Heat Advisories in 2012
Heat Advisory 8, NWS St. Louis, MO
NWS St. Louis, MO issued this heat advisory at Aug 2, 2012, 3:54 PM CDT for 5 counties in Illinois; 18 counties in Missouri. It took effect at Aug 3, 2012, 12:00 PM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2012, 3:54 PM CDT (20:54 UTC)
- In effect from
- Aug 3, 2012, 12:00 PM CDT
- Expired
- Aug 4, 2012, 8:00 PM CDT
- In force
- 32 hr
- Issued by
- NWS St. Louis, MO
All 23 counties
Calhoun County, IL, Jersey County, IL, Madison County, IL, Monroe County, IL, Saint Clair County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Lincoln County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 43 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2087 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921 WWUS73 KLSX 022054 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 354 PM CDT THU AUG 2 2012 ILZ098>102-MOZ034>036-041-042-047>052-059>065-031200- /O.NEW.KLSX.HT.Y.0008.120803T1700Z-120804T0100Z/ CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-MONROE MO- RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO- CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO- ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO- JEFFERSON MO- INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS 354 PM CDT THU AUG 2 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY. * TIMING...DANGEROUS HEAT IS EXPECTED TO OCCUR ON FRIDAY DURING THE AFTERNOON AND EARLY EVENING. * HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO REACH 105 DEGREES. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. && $$ TILLY
6 follow-up statements
860 WWUS73 KLSX 030840 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 340 AM CDT FRI AUG 3 2012 ILZ098>102-MOZ034>036-041-042-047>052-059>065-032130- /O.CON.KLSX.HT.Y.0008.120803T1700Z-120804T0100Z/ CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-MONROE MO- RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO- CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO- ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO- JEFFERSON MO- INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS 340 AM CDT FRI AUG 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * TIMING...DANGEROUS HEAT IS EXPECTED TO OCCUR DURING THE AFTERNOON AND EARLY EVENING. * HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO REACH 105 DEGREES. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. && $$ GKS
944 WWUS73 KLSX 031923 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 223 PM CDT FRI AUG 3 2012 ILZ058>060-064-065-069-070-074-079-095>097-MOZ026-027-072>075-084- 085-099-041100- /O.NEW.KLSX.HT.Y.0009.120804T1700Z-120805T0100Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- SHELBY MO-MARION MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...HANNIBAL...FARMINGTON 223 PM CDT FRI AUG 3 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. * TIMING...DANGEROUS HEAT IS EXPECTED ON SATURDAY AFTERNOON AND EARLY EVENING. * HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES AROUND 105 DEGREES ARE EXPECTED. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. && $$ ILZ098>102-MOZ034>036-041-042-047>052-059>065-041100- /O.EXT.KLSX.HT.Y.0008.000000T0000Z-120805T0100Z/ CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-MONROE MO- RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO- CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO- ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO- JEFFERSON MO- INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS 223 PM CDT FRI AUG 3 2012 ...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT SATURDAY... * TIMING...DANGEROUS HEAT IS EXPECTED TO PERSIST EARLY THIS EVENING AND ALSO ON SATURDAY AFTERNOON AND EARLY EVENING. * HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES OF 105 TO 109 DEGREES ARE EXPECTED. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT 800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1. YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668. && $$ GLASS
694 WWUS73 KLSX 040853 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 353 AM CDT SAT AUG 4 2012 ILZ098>102-MOZ034>036-041-042-047>052-059>065-042130- /O.CON.KLSX.HT.Y.0008.000000T0000Z-120805T0100Z/ CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-MONROE MO- RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO- CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO- ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO- JEFFERSON MO- INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS 353 AM CDT SAT AUG 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...DANGEROUS HEAT ALONG WITH HUMID CONDITIONS IS EXPECTED TO PERSIST TODAY AND INTO THE EARLY EVENING. * HEAT INDEX VALUES...MAXIMUM AFTERNOON HEAT INDEX VALUES OF 105 TO 109 DEGREES ARE EXPECTED. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT 800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1. YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668. && $$ ILZ058>060-064-065-069-070-074-079-095>097-MOZ026-027-072>075-084- 085-099-042130- /O.CON.KLSX.HT.Y.0009.120804T1700Z-120805T0100Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- SHELBY MO-MARION MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...HANNIBAL...FARMINGTON 353 AM CDT SAT AUG 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * TIMING...DANGEROUS HEAT ALONG WITH HUMID CONDITIONS IS EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. * HEAT INDEX VALUES...MAXIMUM AFTERNOON HEAT INDEX VALUES OF 105 TO 110 DEGREES ARE EXPECTED. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. && $$ GKS
436 WWUS73 KLSX 041852 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 152 PM CDT SAT AUG 4 2012 ILZ079-095>097-MOZ026-027-074-075-084-085-099-042000- /O.CAN.KLSX.HT.Y.0009.000000T0000Z-120805T0100Z/ RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-SHELBY MO-MARION MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...QUINCY...HANNIBAL... FARMINGTON 152 PM CDT SAT AUG 4 2012 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE HEAT ADVISORY. $$ MOZ034-035-042000- /O.CAN.KLSX.HT.Y.0008.000000T0000Z-120805T0100Z/ MONROE MO-RALLS MO- 152 PM CDT SAT AUG 4 2012 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE HEAT ADVISORY. $$ ILZ098>102-MOZ036-041-042-047>052-059>065-050100- /O.CON.KLSX.HT.Y.0008.000000T0000Z-120805T0100Z/ CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-PIKE MO- BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO- MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO- FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO- INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS 152 PM CDT SAT AUG 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...DANGEROUS HEAT ALONG WITH HUMID CONDITIONS IS EXPECTED TO PERSIST TODAY AND INTO THE EARLY EVENING. * HEAT INDEX VALUES...MAXIMUM AFTERNOON HEAT INDEX VALUES OF AROUND 105 DEGREES ARE EXPECTED. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT 800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1. YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668. && $$ ILZ058>060-064-065-069-070-074-MOZ072-073-050100- /O.CON.KLSX.HT.Y.0009.000000T0000Z-120805T0100Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-CRAWFORD MO-WASHINGTON MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM 152 PM CDT SAT AUG 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...DANGEROUS HEAT ALONG WITH HUMID CONDITIONS IS EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. * HEAT INDEX VALUES...MAXIMUM AFTERNOON HEAT INDEX VALUES OF 105 TO 110 DEGREES ARE EXPECTED. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. && $$ TILLY
980 WWUS73 KLSX 042014 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 314 PM CDT SAT AUG 4 2012 ILZ098>102-MOZ036-041-042-047>052-059>065-050100- /O.CON.KLSX.HT.Y.0008.000000T0000Z-120805T0100Z/ CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-PIKE MO- BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO- MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO- FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO- INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS 314 PM CDT SAT AUG 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...DANGEROUS HEAT ALONG WITH HUMID CONDITIONS IS EXPECTED TO PERSIST INTO THE EARLY EVENING. * HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES OF AROUND 105 DEGREES ARE EXPECTED. THESE VALUES WILL GRADUALLY LOWER INTO THE EARLY EVENING HOURS. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT 800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1. YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668. && $$ ILZ058>060-064-065-069-070-074-MOZ072-073-050100- /O.CON.KLSX.HT.Y.0009.000000T0000Z-120805T0100Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-CRAWFORD MO-WASHINGTON MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM 314 PM CDT SAT AUG 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...DANGEROUS HEAT ALONG WITH HUMID CONDITIONS IS EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. * HEAT INDEX VALUES...MAXIMUM AFTERNOON HEAT INDEX VALUES OF 105 TO 110 DEGREES ARE EXPECTED. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. && $$ TILLY
909 WWUS73 KLSX 050102 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 802 PM CDT SAT AUG 4 2012 ILZ058>060-064-065-069-070-074-MOZ072-073-050215- /O.EXP.KLSX.HT.Y.0009.000000T0000Z-120805T0100Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-CRAWFORD MO-WASHINGTON MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM 802 PM CDT SAT AUG 4 2012 ...HEAT ADVISORY HAS EXPIRED... TEMPERATURES HAVE DECREASED THIS EVENING ALONG WITH THE HEAT INDEX VALUES. DANGEROUS LEVELS OF HEAT ARE NO LONGER OCCURRING AND THUS THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ ILZ098>102-MOZ036-041-042-047>052-059>065-050215- /O.EXP.KLSX.HT.Y.0008.000000T0000Z-120805T0100Z/ CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-PIKE MO- BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO- MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO- FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO- INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS 802 PM CDT SAT AUG 4 2012 ...HEAT ADVISORY HAS EXPIRED... TEMPERATURES HAVE DECREASED THIS EVENING ALONG WITH THE HEAT INDEX VALUES. DANGEROUS LEVELS OF HEAT ARE NO LONGER OCCURRING AND THUS THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ GLASS
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Aug 2, 1:02 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 2, 1:02 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 102 PM CDT THU AUG 2 2012 .UPDATE... ISSUED AT 1020 AM CDT THU AUG 2 2012 QUICK UPDATE TO THE FORECAST TO INCREASE POPS AND DECREASE TEMPERATURES... ESPECIALLY ACROSS C MO. THICK MIDLEVEL CLOUDS AND AREA OF RAIN MOVIG IN AHEAD OF MCV WILL KEEP TEMPERATURES COOLER THAN THE PREVIOUS FORECAST. FURTHER EAST...ONLY COSMETIC CHANGES MADE AS EVOLUTION OF MCV AND ASSOCIATED PRECIPITATION IS STILL A BIT UNCERTAIN AT THIS TIME. GOSSELIN && .SHORT TERM... ISSUED AT 327 AM CDT THU AUG 2 2012 (TODAY THROUGH SATURDAY) CHALLENGING FORECAST THIS MORNING WITH HIGH BUST POTENTIAL THROUGH SATURDAY. THE EVER-PRESENT UPPER LEVEL RIDGE IS ALREADY BEING SUPPRESSED BY THE SHORTWAVES WHICH RIPPLED BY YESTERDAY AND ANOTHER STRONGER WAVE IS NOW ROUNDING THE CORNER OVER EASTERN NEBRASKA HEADED THIS WAY. THE WAVE IS CAUSING QUITE A BIT OF PRECIP OVER EASTERN NEBRASKA/KANSAS THIS MORNING...AND AM EXPECTING SOME OF THAT PRECIP TO MAKE IT AS FAR AS CENTRAL/SOUTHEAST MISSOURI TODAY. ADDITIONALLY..THE FRONT WHICH PASSED THROUGH OUR AREA A COUPLE OF DAYS AGO WILL BEGIN DRIFTING BACK NORTH. IT'S UNCLEAR HOW MUCH CONVECTION THE INTERACTION OF THESE TWO FEATURES WILL CAUSE...BUT I FEEL PRETTY CONFIDENT THERE WILL BE AT LEAST ISOLATED TO WIDELY SCATTERED STORMS SOMEWHERE IN THE AREA THIS AFTERNOON. IT'S EVEN POSSIBLE THE MCS OVER NORTHEAST KANSAS WILL CONTINUE TRUCKING EASTWARD THROUGH THE DAY AND MUCH OF THE AREA MAY NOT GET OUT OF THE 80S...BUT I THINK THIS IS NOT LIKELY. REGARDLESS THERE WILL LIKELY BE LOTS OF CONVECTIVE DEBRIS AROUND TODAY...SO HAVE LOWERED TEMPS A SKOSH FROM PREVIOUS FORECAST. THE LOW LEVEL JET RAMPS UP TONIGHT INTERSECTING THE MCV GENERATED BY THIS MORNING'S CONVECTION AND BOTH THE GFS AND NAM KICK OUT SOME SIGNIFICANT QPF IN RESPONSE. OF COURSE THE GFS LOOKS WAY TO ENTHUSIASTIC...BUT HAVE BUMPED UP POPS A BIT FOR TONIGHT SINCE THIS SCENARIO LOOKS PLAUSIBLE. WILL PASS TO THE DAY SHIFT TO PERHAPS INCREASE POPS FURTHER AS HIGH-RES/SHORT-RANGE MODELS CAN HELP PIN-POINT TIMING AND AREAL COVERAGE. FRIDAY THROUGH SATURDAY CONTINUE TO BE CHALLENGING WITH CONVECTIVE DEBRIS AND LEFT OVER CONVECTION FRIDAY MORNING POTENTIALLY MESSING UP HIGHS FRIDAY AFTERNOON. LOW LEVEL JET COULD GET NOCTURNAL CONVECTION GOING AGAIN FRIDAY NIGHT/SATURDAY MORNING WHICH COULD MESS UP TEMPERATURES AGAIN ON SATURDAY. AS I MENTIONED BEFORE...HIGH BUST POTENTIAL. AT LEAST IT LOOKS LIKE THE AREA WILL GET SOME MUCH-NEEDED RAIN OVER THE NEXT 3 DAYS. CARNEY && .LONG TERM... ISSUED AT 352 AM CDT THU AUG 2 2012 (SATURDAY NIGHT THROUGH WEDNESDAY) MODELS ARE STILL ADVERTISING A PROPER SYNOPTIC SCALE SHORTWAVE TO MOVE EAST ALONG THE U.S. CANADA BORDER ON SATURDAY. THE SURFACE SYSTEM WILL PUSH A COLD FRONT DOWN THROUGH THE MISSISSIPPI VALLEY WHICH SHOULD PASS THROUGH THE AREA SATURDAY NIGHT. MODELS ARE IN GOOD AGREEMENT ON THESE FEATURES...THO THERE IS STILL SOME DISAGREEMENT ON HOW MUCH PRECIP WILL DEVELOP. THE NAM AND GFS BOTH PRINT OUT PRECIP OVER THE AREA WHILE THE ECMWF IS MUCH MORE STINGY. AM SIDING WITH THE NCEP MODELS FOR NOW AS THIS IS A STRONG WAVE WITH DECENT LOW LEVEL MOISTURE AND A GOOD LOW LEVEL CONVERGENCE ALONG THE FRONT. IF IT DOESN'T RAIN...IT'S GOING TO MISS AN AWFULLY GOOD OPPORTUNITY TO DO SO. COULD BE SOME LINGERING MORNING PRECIP ON SUNDAY ON THE TAIL END OF THE FROPA ACROSS SOUTHEAST MISSOURI...OTHERWISE SUNDAY WILL LIKELY BE DRY WITH MODERATING TEMPERATURES. REST OF THE FORECAST LOOKS DRY WITH SEASONABLE TEMPERATURES ON MONDAY...BUT TUESDAY AND WEDNESDAY THE SURFACE HIGH MOVES EAST INTO THE OHIO VALLEY. THEREFORE TEMPERATURES LOOK TO QUICKLY RISE BACK ABOVE AVERAGE INTO THE MID AND UPPER 90S TOWARD MID-WEEK. CARNEY && .AVIATION... ISSUED AT 1252 PM CDT THU AUG 2 2012 SE PROPAGATING MCV IS BEGINNING TO PRODUCE SOME WIDELY SCATTERRED THUNDERSTORMS THAT HAVE JUST RECENTLY AFFECTED KSUS AND ARE NEARING KSTL CURRENTLY. CONVECTIVE EVOLUTION THIS AFTERNOON IS STILL A BIT UNCERTAIN. GREATEST AXIS OF INSTABILITY IS ORIENTED FROM METRO ST. LOUIS SOUTHEASTWARD ALONG THE MISSISSIPPI RIVER. OUTSIDE OF THUNDERSTORMS...VFR CONDITIONS WILL PERSIST WITH MIDLEVEL CLOUD DECK ASSOCIATED WITH MCV COMING IN THIS AFTERNOON FROM W TO E. CLOUDS WILL LIKELY AT LEAST THIN OUT AND POSSIBLY BECOME CLEAR BEHIND MCV. MOST LIKELY AREA OF THUNDERSTORMS OVERNIGHT TONIGHT SHOULD STAY TO THE S/SSE OF TERMINALS WITH LIGHT AND VARIABLE WINDS COMMENCING LATE THIS EVENING. SPECIFICS FOR KSTL... SE PROPAGATING MCV IS BEGINNING TO PRODUCE SOME WIDELY SCATTERRED THUNDERSTORMS THAT ARE CURRENTLY AFFECTING KSTL. CONVECTIVE EVOLUTION THIS AFTERNOON IS STILL A BIT UNCERTAIN. GREATEST AXIS OF INSTABILITY IS ORIENTED FROM METRO ST. LOUIS SOUTHEASTWARD ALONG THE MISSISSIPPI RIVER. OUTSIDE OF THUNDERSTORMS...VFR CONDITIONS WILL PERSIST AT LAMBEERT FIELD WITH MIDLEVEL CLOUD DECK ASSOCIATED WITH MCV COMING IN SHORTLY FROM THE WEST. CLOUDS WILL LIKELY THIN OUT THIS EVENING BEHIND THE AFOREMENTIONED MCV. MOST LIKELY AREA OF THUNDERSTORMS OVERNIGHT TONIGHT SHOULD STAY TO THE S OF KSTL WITH LIGHT AND VARIABLE WINDS BEGINNING THIS EVENING. GOSSELIN && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 98 77 100 78 / 50 40 20 10 QUINCY 95 71 100 74 / 30 10 10 10 COLUMBIA 92 73 102 75 / 40 30 10 10 JEFFERSON CITY 92 74 101 75 / 40 30 10 10 SALEM 99 73 99 73 / 30 30 20 10 FARMINGTON 97 72 96 75 / 50 50 30 20 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 2, 11:51 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1151 AM CDT THU AUG 2 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1151 AM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON OVER THE AREA EARLY THIS AFTERNOON...ESPECIALLY OVER EAST-CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. SOME STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS OF 40-60 MPH AND SMALL HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDEX VALUES WILL CLIMB TO AROUND 105 DEGREES OVER PARTS OF THE REGION ON FRIDAY AND SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY. STRONG STORMS CAPABLE OF PRODUCING HAIL AND STRONG WIND GUSTS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT. GOSSELIN
In the hours before
Special weather statement, Aug 2, 3:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 322 PM CDT THU AUG 2 2012 ILZ058-098-099-MOZ036-052-022100- CALHOUN IL-GREENE IL-JERSEY IL-LINCOLN MO-PIKE MO- 322 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE...CALHOUN AND WESTERN JERSEY COUNTIES IN SOUTHWEST ILLINOIS...AND NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...AND EASTERN PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 400 PM CDT... AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELLEVIEW...OR 12 MILES NORTH OF ELSBERRY... MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HARDIN... CARROLLTON... OLD KANE... GREENFIELD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:35 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 40 min |
| Aug 2, 4:42 PM CDT | Areal Flood Advisory | LSX | Greene, Jersey, Macoupin | 3 hr |
| Aug 2, 5:50 PM CDT | Areal Flood Advisory | LSX | Fayette, Montgomery | 3 hr |
Nearby
Heat Advisories in Missouri, 2012Heat Advisories in Illinois, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.